As some of you know, I am in the Telaprevir trial and have three weeks to my study visit #24, at which time I should find out if I have to go the full 48 weeks or stop after 24 weeks. Man, I really hope it's 24!
I just received my week 20 labs and my HGB is down to 10.3 after 11.1 and 11.2 the preceding two visits with 4 weeks between them. Is there an automatic cut-off threshold for HGB during Tx? I know if I do stop in the next four weeks it won't matter as far as the trial goes, but in the event I do have to go whole hog, i was wondering about the protocol for SOC, in general, and within the trial, especially. I will ask the study team next visit, but figured somebody here might know. My ANC is down also to 0.95 from 1.59 and 1.51 during the same time.
if you got the real drug then I would not worry about stopping even if you got pulled before 24 weeks. I believe your chances for SVR would still almost be the same as 24 or even 48 weeks.
Standard protocol is to start you on procrit when HGB drops below 10, of course this is when you are not in a trial.
Good luck on being in the 24 week arm which means you got the real drug. try and hang in there these last few weeks.
This is the way I understand it....if I am mistaken hopefully someone will correct me, but here's what I know:
They will do dose reductions on the riba if the hgb goes below 10. If it gets below 8 you are out.
They will dose reduce the peg below when the anc is below .9. That I do know because I had that reduction from .6 until .9.
I bet you will be fine though...I'm holding out hope that your levels will remain stable for these last few weeks.
I will add that I took a mushroom supplement (got tired of eating shiitakes) and my anc went up to 2.28. Let your nurse know if you take it tho. The trial ppl approve it.
I have my week 20 visit Wednesday. So far my labs are totally opposite of yours. My hgb was hovering at 10 the entire time...week 16 it jumped to 11.4. ANC was low weeks 5-12.....now finally looking good.
I'm in the same trial, wk 7. When my Hgb went below 10 (9.7) at wk 3 they dose-reduced my Riba for 3 wks. Hgb went back to 10.1 and they increased the Riba again. Since normal Hgb values are higher for men than for women, I don't know if that would have any bearing on when they would decide to dose-reduce for a male. Rather than waiting for the next visit in 3 wks, you could call your study coordinator and ask. Mine have been very open to my questions. Haven't had any ANC changes yet that I know of.
Wow, so exciting that you're at wk 21!! Hang in there, best wishes to you!!!
I started incivek 6-19-12. Finished it 9-12-12. However I am on week 14/48 of riba & peg. I wouldn't give this med regimen to a rat. It has been horrible. I dropped to 8.4 on wk 12 of incivek. Put on procrit. Hospitalized had transfusion. Now off it for 14 days dropped from 10.7 to 8.6 in one week. Restarted procrit today. Dizzy, fatigued, headaches, muscles hurt and now am getting a cough. Short of breath with any exertion. This is stinky.
How fast can hgb drop in a day or two? Should I b concerned?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.